Dec 29, 2007
Dr. Daar, My new Dr. could not believe my numbers. My cd's average 1700-2000, and VL 0. So she thought I was misdiagnosed, that I never had HIV. I wanted to believe this after 11 yrs. I stopped Meds without her ok but later was told it was ok by her office. Now 6 months later after testing my numbers are VL 6960, and CD4 1271. Her office says I should start taking my old meds again (Trizivir and Viread). I'm not sure what to do, I feel like we should continue to monitor the numbers before starting meds again. And I think I should find a new DR. Help
Response from Dr. Daar
Thank you for your posting.
While it does sound like you are truly infected, the great news is that your viral load is very low and CD4 cells are high. You are clearly in a situation where being monitored off therapy is reasonable. However, there are good arguments that could be made for restarting your former regimen if it was well tolerated. In fact, at this time the field is struggling more than ever with the concept of who should and should not be treated. This is based upon the fact that the main reasons for delaying therapy have become less of an issue than in the past, in particular regimens are easier to take, more effective, better tolerated and virologic failure is typically not associated with broad cross resistance to other options. This good news is balanced by the fact that there is growing evidence that ongoing viremia may be a bad thing for the body. Current guidelines suggest that those with CD4 cells >350 cells/uL off therapy should discuss the pros and cons of therapy with an expert provider and make the best decision for themselves. Regardless of what you decide, you should do very well for a LONG time.
Low CD4 cells with undetectable viral loads
- Eye Floaters Sign Of HIV Infection
- Is White Spots A Symptom Of Acute HIV Infection?
- Penis Discharge Sign Of Seroconversion
- Blood In Urine After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Itchy Rash After Touching Urine Sign Of HIV AIDS
- Itchy Scrotum After Touching Vaginal Fluid Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.